I'm Confused

Discussion in 'Fibromyalgia Main Forum' started by dhcpolwnk, Feb 26, 2003.

  1. dhcpolwnk

    dhcpolwnk New Member

    I'm really confused. I seem to be having a fairly good day today(Hoorah!)--after a pretty bad one yesterday. I still ache all over, especially in the neck and shoulders, and I still yell out in pain if I move my right arm the wrong way, especially suddenly. But things seem a little better than it was. I've gotten through the last coupld of days with just one or two doses of buffered aspirin or extra-strength Tylenol.

    Meanwhile, I'm still having problems sleeping and waking up groggy. But there, too, in the last few days, things seem a little better. I seem to be getting at least one slightly longer block of sleep that *may* be getting me to Stage 4.

    Here's my quandary. I'm tapering off of Neurontin (currently taking 100mg at bedtime and 100mg in the morning), and about 10 days ago, I started taking 10 mg of Elavil (generic) at bedtime, though my doctor wants me to up it to 20 mg, which I've tried a couple of times. I also started physical therapy for the pain in my right shoulder, which has been diagnosed as rotator cuff tendinitis, and I've been doing stretching exercises recommended by my PT.

    Oh yes--I also have multiple sclerosis and take weekly injections of Avonex for that. Side effects include--what else--flu-like symptoms and muscle aches!

    With all this going on, I'm not sure what's helping and what's hurting. Is the Elavil helping with the pain, or is that coincidental and due more to the physical therapy and exercises? Could the Neurontin be helping more with the pain than I thought it was? (My doctor is tapering me off of it because it didn't seem to be helping, but now I'm wondering whether that was an accurate assessment.) Is the pain in my upper right arm due to fibro, rotator cuff tendinitis, or a side effect of one of my medications? And is the occasional dizziness I've been experiencing from my MS, the Elavil or one of my other meds?

    These questions are probably more rhetorical than real, as I don't see how anybody on this board could possibly answer them. I guess I just need to vent my frustration over not knowing what the heck I'm doing about all of this! <GRRRRR!!!!>

    Seriously, though, I am concerned about Elavil side effects and don't want to take it if it really isn't the thing that's helping me. My weight jumped 2 or 3 pounds in just one week after I started on Elavil. Coincidence? Maybe, but although I did eat some of the wrong things several days during that week, I can't imagine that I ate enough to add that much weight in such a short time when most of my diet and exercise regimen--such as it is--remained unchanged.

    If anybody has some ideas to help me untangle some of this stuff, I sure would appreciate hearing them.

    --Laura R.M.